MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. REVOLUTION CENTRIFUGAL BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

SORIN GROUP ITALIA S.R.L. REVOLUTION CENTRIFUGAL BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Catalog Number 050300000
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Sorin group (b)(4) manufactures the revolution centrifugal blood pump.The incident occurred in (b)(6).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The damaged device has been requested for return to sorin group (b)(4) for investigation.A follow-up report will be sent when the investigation is completed.
 
Event or Problem Description
Sorin group (b)(6) received a report that the port of the revolution centrifugal blood pump cracked when the perfusionist attempted to attach the tubing to the centrifugal head outlet during priming.The unit was swapped out for the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Device was not returned for investigation.(b)(4).Sorin group (b)(4) manufactures the revolution centrifugal blood pump.The incident occurred in (b)(6).Per exemption number e2016005, sorin group (b)(4) is submitting the report for both sorin (b)(4) (manufacturer) and (b)(4) (importer).Though the involved device was initially thought to be available for return, this was not the case.Therefore, the issue was evaluated based on previously investigated cases for similar issues.Based on these investigations, sorin group (b)(4) believes that the crack may be ascribed to rough handling during transportation, in combination with residual material stress from processing operations.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The product was released in compliance with the specifications.Device not available for return.

Brand Name
REVOLUTION CENTRIFUGAL BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola (modena)
MDR Report Key6241358
Report Number9680841-2017-00001
Device Sequence Number784182
Product Code KFM
UDI-Device Identifier08033178104777
UDI-Public(01)08033178104777(17)190629(10)1606280020
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2019
Device Catalogue Number050300000
Device Lot Number1606280020
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/10/2017
Device Age8 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1